Doug’s Story of Healing from Levaquin Toxicity

Last November I connected the dots and realized that I had sustained a toxic reaction to Levaquin. After radical surgery for advanced bladder cancer in April of 2019, I have been treated twice for bacterial infections, not uncommon for neo-bladder patients like me post-surgery. That said, the two 7-day courses of Levaquin were only accompanied by a minor remark about staying off the treadmill for a while due to potential tendon issues. Little did I know, and apparently neither did the oncologist or surgeon; both highly regarded doctors and responsible for saving my life earlier last year.

My symptoms lined up scarily close with an FDA document that was shared here. Tendon weakness, especially in my right ankle. Joint pain everywhere it seemed – it felt like a truck ran over me each morning. Fatigue, brain fog and several disorienting CNS issues. Brain “zapping”, feelings of detachment and an accentuation of the tinnitus that came along with the chemotherapy drug Cisplatin used to treat me; anxiety and mild depression all have plagued me.

That all started in late October, and I’m happy to share that much has improved, albeit slowly. Focusing on some recommended supplements such as CoQ10, magnesium and CBD oil, I have gradually pulled out of the abyss. By no means 100% yet, but on a sustained path to recovery. I’m back at the YMCA daily, lifting weights now at about 60% of my pre-cancer condition, and getting 30 minutes on the treadmill at 3.3mph. I actually broke into a sweat earlier in the week for the first time since before the surgery, which felt amazing.

I’m sharing this because after reading many posts, I realize the enormous disparity of symptoms experienced by group members. Realizing that we all may have different levels of severity and reactions for a myriad of reasons, I just want to say this – Don’t give up, Don’t give in. Try your best to stay positive and disregard suggestions that this is a life sentence, if you truly don’t think it is based on your unique circumstances. At least for me it is not, and I sincerely hope the same for others who have experienced this dreadful toxic reaction.

I’m continuing to dial in a much cleaner diet, and plan on continuing the use of the supplements that appear to have helped me. Cancer isn’t going to derail my life, and neither is this. Thankfully I’m counting myself among the lucky ones whose situation was able to improve in a relatively short time period.

Wishing everyone the absolute best and hope for recovery.

~ Doug

*****

The story above is truthful, accurate and told to the best of the ability of the writer. It is not intended as medical advice. No person who submits his or her story, nor the people associated with Floxie Hope, diagnoses or treats any illness. The story above should not be substituted for professionally provided medical advice. Please consult your doctor before trying anything that has been mentioned in this story, or in any other story on this site. Please also note that people have varying responses to the treatments mentioned in each story. What helps one person may not help, and may even hurt, another person. It is important that you understand that supplements, IVs, essential oils, and all other treatments, effect people differently depending on the millions of variables that make each of us unique. Please use appropriate caution and prudence, and get professional medical advice.

*****

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: